A 43-year-old member asked:
Disclaimer

i am experiencing extreme facial pain from radiesse (dermal fillers)?

6 doctor answers
Dr. Anifat Balogun
29 years experience ENT and Head and Neck Surgery
Pain after Radiesse (dermal fillers): If you experiencing "extreme facial pain" after Radiesse injection, call your injector asap, so that they can evaluate you to find out why this is happening. For now you should be okay to take extra strength tylenol (acetaminophen) and apply a cool compress to the area.
Answered on Oct 3, 2016
Dr. Michael Sinclair
38 years experience Family Medicine
Not normal: Radiesse (dermal fillers) injections are usually painless. If you are not usually very sensitive to pain, then you need to call your doctor now. You did not mention the time sequence. Immediate pain during the injection could be nerve damage. Delayed pain could be an infection. Don't wait. Stop reading this right now and call your doctor.
Answered on May 24, 2015
Dr. H. william Song
29 years experience aesthetic Medicine
Call your doctor: Some soreness is to be expected, but extreme pain can mean there is an infection or blocked artery. Call your doctor immediately to be evaluated. Skin necrosis and ulcers can occur if untreated (this is extremely rare but serious).
Answered on May 24, 2015
4
4 thanks
Dr. Louis Gallia
45 years experience Oral and Maxillofacial Surgery
Not normal: Definitely not normal. See surgeon ASAP for evaluation. If not satisfied, see board certified facial plastic surgeon.
Answered on May 24, 2015
Dr. Paul Grin
Dr. Paul Grin answered
36 years experience Pain Management
Not very common: Minimizing pain is an important part of your overall facial fillers experience. To control the pain your doctor may use the topical application of lidocaine creams, NSAIDs OTC or local anesthetic blocks.
Answered on Jul 20, 2017
Dr. Aalam Samsavar
35 years experience Dentistry
Irritated nerves: The most common reason for pain after injection of a filler like Radiesse (dermal fillers) is bruising or hematoma in the are of injection. This should go away within a week or two. If Radiesse (dermal fillers) was injected close to Infraorbital foramen, which is the area where the infraorbital nerve exits in the cheek. There might also be pain due to irritation of the facial nerves. Go in for evaluation.
Answered on Jul 15, 2019

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 44-year-old member asked:
Dr. Husam Elias
14 years experience Plastic Surgery
12-18 months: Radiesse (dermal fillers) can last up to 18 months without touch ups.
A 47-year-old member asked:
Dr. Otto Placik
34 years experience Plastic Surgery
Possible not common: While it is possible, it genrally softens with time particularly after three months. It is avoided in the lips for this reason.
A female asked:
Dr. Ron Pelton
37 years experience Facial Plastic Surgery
Typically : Typically you get more than one injection. Remember, it's not like a tire being inflated. It's more like spackling that you use to fill in holes in ... Read More
1
1 thank
A female asked:
Dr. Thomas Lamperti
21 years experience Facial Plastic Surgery
The : The number of injections placed depends on the situation and how wide of an area needs to be treated. In either case the needle is quite small and num ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month